Texas, 2012

Damaging Wind in Texas, July 1, 2012

July 1, 2012 · NWS CRP · 1 event in 1 county or zone

Scattered thunderstorms moved northward across the Brush Country during the afternoon. Damaging winds occurred with a thunderstorm north of Choke Canyon Reservoir in the community of Whitsett.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$1,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Scattered thunderstorms moved northward across the Brush Country during the afternoon. Damaging winds occurred with a thunderstorm north of Choke Canyon Reservoir in the community of Whitsett.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 1, 1:47 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 1, 1:47 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
247 PM CDT SUN JUL 1 2012

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...ONGOING CONVECTION
ACROSS THE REGION IS EXPECTED TO DIMINISH TONIGHT AS THE MID/UPPER
LEVEL SYSTEM SHIFTS FURTHER WEST OF THE REGION...ALONG WITH THE
LOSS OF DAY TIME HEATING. CLOUD COVER IS EXPECTED TO HANG AROUND
OVERNIGHT...LEADING TO WARMER AND MORE MUGGY CONDITIONS FOR THE
OVERNIGHT HOURS. TOMORROW...TEMPERATURES WILL WARMER AS A DRIER
AIR MASS MOVES INTO THE REGION. WILL MAINTAIN SLIGHT CHANCE OF
CONVECTION DURING THE AFTERNOON ACROSS THE WEST...MAINLY FOR LEFT
OVER MOISTURE ACROSS THAT REGION AND POSSIBLE SEA-BREEZE
INTERACTION.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...UPPER RIDGE WILL AGAIN BECOME
THE MORE DOMINANT WX FEATURE THIS WEEK. SOUTH TEXAS WILL BE UNDER
THE EXTREME SOUTHERN PRECIPICE OF THE UPPER LEVEL RIDGE WHICH WILL
BECOME CENTERED OVER THE SOUTHERN PLAINS. THERE WILL BE SOME
WEAKNESS ON THE SOUTHEAST PERIPHERY OF THE UPPER RIDGE WHICH WILL
LEND TO LIMITED CHANCES OF NOCTURNAL ISOLATED STREAMERS AND WEAK BUT
ISOLD PULSE SEABREEZE SHOWERS AND TSTMS MAINLY EAST OF HIGHWAY 77
DURING THE WORKWEEK.   PUT IN 20 POPS STARTING THIS MIDWEEK FOR THE
MARINE AREAS AND VCT CROSSROADS REGION WHERE PWATS FOR THE 4TH OF
JULY ARE JUST BELOW TWO IN THE NE PORTION OF THE CWA. FOR THE
REMAINDER OF THE WEEK PWAT VALUES LINGER BETWEEN 1.50 AND 1.75
INCHES. 700 MB TEMPS HOVER AROUND 10-11 DEGREES PERHAPS AROUND 9
DEGREES FAR NE CWA WHICH LENDS TO ANEMIC AND LIMITED CONVECTIVE
ACTIVITY ACROSS THE COASTAL BEND AND VCT CROSSROADS REGION LATER IN
THE WEEK. BY NEXT WEEKEND...THE UPPER LEVEL RIDGE WEAKENS VERY
LITTLE AND SHIFTS NORTHWARD ALLOWING ADDITIONAL GULF MOISTURE
ADVECTION CREATING A SLIGHTLY DEEPER VERTICAL MOISTURE PROFILE FROM
SFC TO 850 MB. VERY MUCH A SEASONAL FORECAST...WITH PERSISTENCE FCST
THROUGH THE EXTENDED CYCLE WITH A MODERATE GRADIENT FOR BORDERLINE
SCEC CONDITIONS OVER THE OFFSHORE WATERS.

SCC/70

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  93  77  93  76  /  20  10  10  10  10
VICTORIA          75  93  75  94  74  /  20  10  10  10  10
LAREDO            77  98  78 100  78  /  30  20  10  10  10
ALICE             75  95  76  96  75  /  20  10  10  10  10
ROCKPORT          80  91  80  90  80  /  20  10  10  10  10
COTULLA           75  96  75  98  75  /  30  20  10  10  10
KINGSVILLE        76  94  76  95  76  /  20  10  10  10  10
NAVY CORPUS       78  91  79  92  79  /  20  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RG/82...SHORT TERM
SC/70...LONG TERM
Hazardous weather outlook, Jul 1, 4:53 AM CST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
553 AM CDT SUN JUL 1 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
553 AM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A MODERATE
RISK FOR RIP CURRENTS ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY THROUGH
SATURDAY...MAINLY IN THE COASTAL BEND AS MORNING STREAMER SHOWERS
AND AFTERNOON SEA BREEZE STORMS.

AFTERNOON HEAT INDICES OF 105 TO 109 DEGREES WILL BE POSSIBLE ACROSS
SOUTH TEXAS BRIEFLY DURING THE AFTERNOONS EARLY IN THE WEEK.

THE COMBINATION OF DRY CONDITIONS AND OCCASIONALLY MODERATE
SOUTHEAST WINDS MONDAY THROUGH WEDNESDAY MAY LEAD TO AN ELEVATED
FIRE DANGER RISK THE FIRST PART OF NEXT WEEK.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/83

In the hours before

Special weather statement, Jul 1, 3:07 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
407 PM CDT SUN JUL 1 2012

TXZ230-231-012200-
LIVE OAK-MCMULLEN-
407 PM CDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK AND MCMULLEN
COUNTIES...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF CLEGG...OR 11 MILES SOUTHWEST OF
GEORGE WEST...MOVING NORTHWEST AT 30 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TB
Special weather statement, Jul 1, 3:33 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
433 PM CDT SUN JUL 1 2012

TXZ229-230-012200-
LA SALLE-MCMULLEN-
433 PM CDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN
COUNTIES...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF TILDEN...MOVING NORTHWEST AT 25
MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TB

The radar

The Corpus Christi radar (KCRP), 120 km away, was scanning. The volume nearest the first event began at 22:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Live Oak

When
July 1, 4:02 PM CST
Where
Live Oak County, 0.34 mi WNW of Whitsett
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
COOP Observer
Coordinates
28.632, -98.275

Winds broke tree limbs of 6-8 inches in diameter near the community of Whitsett.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400199.